U.S. doctors online nowAsk doctors free
Czech Republic
A 18-year-old male asked:

Can vitamin b in high doses be toxic to the liver?

1 doctor answer1 doctor weighed in
Dr. Julie Abbott
Preventive Medicine 46 years experience
B6? B12?: I'm not sure which B vitamin you might be asking about? Vitamin B6, pyridoxine, has the most potential for toxicity which can result from supplement overuse. Toxic symptoms are pain/numbness of the extremities from neuropathy. B12 is stored in the liver, and is water soluble. Harmful excesses are rare.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 44-year-old female asked about a 63-year-old female:
What causes a high serum B12 without drugs or vitamins? A sick liver?
1 doctor answer1 doctor weighed in
A 32-year-old male asked:
Why would my vitamin b6 blood levels be high? Is this from toxicity or deficiency?
1 doctor answer1 doctor weighed in
A 17-year-old male asked:
Can I have high vitamin C therapy? I have elevated enzymes... Can vitamin C hurt the livers?
1 doctor answer2 doctors weighed in
Last updated Dec 1, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.